Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 39, NWS Columbia, SC

May 3, 2007Chesterfield County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at May 3, 2007, 3:08 PM EDT for Chesterfield County, South Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 3, 2007, 3:08 PM EDT (19:08 UTC)
Expired
May 3, 2007, 3:45 PM EDT
In force
37 min
Issued by
NWS Columbia, SC
Area
Counties, with a storm outline in the text

County Chesterfield County, SC

The radar

The Columbia radar (KCAE), 117 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
108 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:27 PM EDT, 41 minutes earlier.

Area forecast discussion, May 3, 2:27 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
227 PM EDT THU MAY 3 2007

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTH TODAY AND BECOME NEARLY
STATIONARY ACROSS THE AREA TONIGHT. THIS WILL RESULT IN MOSTLY
CLOUDY SKIES AND A CHANCE OF SHOWERS TONIGHT THROUGH SUNDAY MORNING.

&&

.NEAR TERM /THROUGH TONIGHT/...
COLD FRONT IS CURRENTLY PUSHING SLOWLYH SOUTH THROUGH NORTH
CAROLINA EARLY THIS AFTERNOON AND IS BEARING DOWN ON CHARLOTTE AT
1 PM. THE FRONT WILL MOVE INTO CENTRAL SOUTH CAROLINA OVERNIGHT
AND THERE WILL BE A CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS
WITH THE FRONT.
&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
SOME UNCERTAINTY AS TO HOW FAR SOUTH THE FRONT WILL PUSH. CURRENT
THINKING IS THAT FRONTAL BOUNDARY WILL REMAIN OVER THE CWA INTO
SATURDAY NIGHT SO CHANCE OF SHOWERS AND THUNDERSTORMS WILL
CONTINUE THROUGH THE SHORT TERM. INCREASED CLOUDINESS WITH THE
FRONT WILL RESULT IN COOLER TEMPERATURES THAN THE 90S WE HAVE SEEN
THE PAST COUPLE OF DAYS. EXPECT HIGHS IN THE LOWER 70S NORTH AND
LOWER 80S SOUTH ON FRIDAY AND LOWER TO UPPER 70S NORTH TO SOUTH ON
SATURDAY. MINS AROUND 60.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
FRONT WILL FINALLY PUSH WELL SOUTH OF THE AREA ON SUNDAY AS UPPER
FLOW IS NORTHERLY. WLLL HAVE SLIGHT CHANCE TO CHANCE POPS SUNDAY
MORNING DECREASING THROUGH THE DAY. HIGH PRESSURE WILL THEN BUILD
OVER THE SOUTHEASTERN US THROUGH THE REMAINDER OF THE LONG TERM
KEEPING THINGS DRY. MAXS AND MINS WILL BE WITHIN A FEW DEGREES OF
NORMAL THROUGH THE PERIOD.

&&

.AVIATION /17Z THURSDAY THROUGH MONDAY/...
MID TO HIGH LEVEL CLOUDINESS STREAMING ACROSS THE REGION. A BACK
DOOR COLD FRONT WILL MOVE THROUGH TAF LOCATIONS AROUND 00Z. AS FRONT
PASSES...WILL EXPECT CEILINGS TO DECREASE DURING THE EVENING HOURS
AND OVERNIGHT. SOME PATCHY FOG MAY DEVELOP OVERNIGHT AND TOWARD
MORNING. CHANCE OF SHOWERS AND TSTORMS THIS EVENING BUT NOT
EXPECTING TO AFFECT THE TAF LOCATIONS. VSBYS WILL AT TIMES DROP TO
3-5SM IN HZ AND BR. EXPECT MAINLY VFR CONDITIONS FOR THE CSRA TAFS
KAGS AND KDNL FOR THE PERIOD WITH MVFR CONDITIONS DEVLOPING THIS
EVENING ACROSS THE MIDLANDS. WITH FRONT REMAINING STATIONARY OVER
SC...CLOUD COVER SHOULD HOLD THROUGH THE REMIANING PORTION OF THE
TAF PERIOD.

FRIDAY NIGHT THROUGH MONDAY...EXPECT MIXED VFR AND MVFR CONDITIONS
FRIDAY NIGHT THROUGH SUNDAY WITH SCATTERED RAIN SHOWERS AND
THUNDERSTORMS. NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED MONDAY.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.

&&
Hazardous weather outlook, May 3, 5:02 AM EDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
502 AM EDT THU MAY 3 2007

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-041000-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
502 AM EDT THU MAY 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 3:54 PM EDTSevere Thunderstorm WarningCAEChesterfield51 min
May 3, 6:19 PM EDTSevere Thunderstorm WarningCAELancaster41 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.